MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS BEADED BREAST LOCALIZATION WIRE; GUIDE, NEEDLE, SURGICAL

BARD PERIPHERAL VASCULAR, INC. GHIATAS BEADED BREAST LOCALIZATION WIRE; GUIDE, NEEDLE, SURGICAL
Catalog Number 477201
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product catalog number, lot number and failure mode combination has been classified by the fda as a class ii recall, z-1900-2017.Manufacturing review: a lot history review was conducted, which indicated that a device history record (dhr) review was not required.Visual inspection: a visual inspection was not performed as the sample was not returned.Functional/performance evaluation: functional testing was not performed as the sample was not returned medical records review: a medical records review was not performed as no medical records were provided.Image/photo review: images were provided for review.Based on the images review, the reported artifact can be confirmed.Conclusion: although the sample was not returned for evaluation, images were provided for review.Based on the images review, the reported artifact can be confirmed.Therefore, the investigation is confirmed for the reported event.The definitive root cause could not be determined based upon available information.It is unknown whether procedural factors contributed to the event.Labeling review: a labeling review was not performed.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that allegedly during a breast localization wire placement into normal tissue density, the health care provider was unable to confirm the placement of the wire because of the alleged blooming artifact from the wire.There was no report of patient injury.

Brand Name
GHIATAS BEADED BREAST LOCALIZATION WIRE
Common Device Name
GUIDE, NEEDLE, SURGICAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6596021
Report Number2020394-2017-00529
Device Sequence Number10786164
Product Code GDF
UDI-Device Identifier00801741079924
UDI-Public(01)00801741079924(17)170331(10)REYB1777
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number477201
Device Lot NumberREYB1777
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1900-2017
Patient Sequence Number1
Patient Age67 YR
Patient Weight79